Alert archive / Washington / Winter Storm Warnings in 2011

Winter Storm Warning 6, NWS Seattle, WA

March 13, 2011

NWS Seattle, WA issued this winter storm warning at Mar 13, 2011, 4:25 AM PDT. It took effect at Mar 13, 2011, 11:00 AM PDT. It was in force for 60 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2011, 4:25 AM PDT (11:25 UTC)
In effect from
Mar 13, 2011, 11:00 AM PDT
Expired
Mar 15, 2011, 11:00 PM PDT
In force
60 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WWUS46 KSEW 131125
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
425 AM PDT SUN MAR 13 2011

...A WINTER STORM WARNING IS IN EFFECT FROM THIS MORNING THROUGH
TUESDAY EVENING FOR THE CASCADES AND OLYMPICS.

WAZ513-518-519-131930-
/O.UPG.KSEW.WS.A.0007.110313T1800Z-110316T0600Z/
/O.NEW.KSEW.WS.W.0006.110313T1800Z-110316T0600Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
425 AM PDT SUN MAR 13 2011

...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT TUESDAY FOR THE NORTHERN AND CENTRAL WASHINGTON CASCADES
AND THE OLYMPIC MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR THE NORTHERN AND CENTRAL WASHINGTON CASCADES
AND THE OLYMPIC MOUNTAINS FOR HEAVY SNOW...WHICH IS IN EFFECT
FROM 11 AM THIS MORNING TO 11 PM PDT TUESDAY. 

THE WINTER STORM WATCH FOR THE NORTHERN AND CENTRAL WASHINGTON CASCADES
AND THE OLYMPIC MOUNTAINS IS NO LONGER IN EFFECT.

* SOME AFFECTED LOCATIONS...THE HEAVIEST SNOW WILL PROBABLY OCCUR
  AT MOUNT BAKER AND PARADISE AT MOUNT RAINIER. AS THE SNOW LEVEL
  FALLS BELOW 4000 FEET TONIGHT OR MONDAY...HEAVY SNOW IS ALSO
  LIKELY AT STEVENS PASS AND WHITE PASS.

* ACCUMULATIONS...UP TO TEN INCHES OF NEW SNOW IS LIKELY ON THE
  VOLCANOES TODAY...WITH UP TO ANOTHER TEN INCHES TONIGHT. YET
  ANOTHER TEN INCHES OF SNOW IS LIKELY MONDAY...AS THE SNOW LEVEL
  FALLS BELOW THE ELEVATION OF STEVENS PASS. SNOW WILL CONTINUE
  INTO TUESDAY NIGHT. THE STORM TOTAL WILL BE PERHAPS 3 OR 4 FEET
  OF NEW SNOW AT HIGHER ELEVATIONS AND 1 OR 2 FEET AT LOWER
  ELEVATIONS.

* TIMING...SNOW WILL DEVELOP TODAY AND CONTINUE...WITH BRIEF
  BREAKS...THROUGH TUESDAY EVENING.

* MAIN IMPACTS...THE VOLCANOES WILL GET HEAVY SNOW AT FIRST TODAY
  AND TONIGHT...THEN BOTH THE VOLCANOES AND THE PASSES WILL GET
  HEAVY SNOW MONDAY AND TUESDAY. TRAVEL WILL LIKELY BE DIFFICULT
  MOST OF THE TIME DURING THE WARNING PERIOD...AND DELAYS ARE
  LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNINGS MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE
PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS AND PLAN
ACCORDINGLY.

&&

$$

MCDONNAL
WWW.WEATHER.GOV/SEATTLE
7 follow-up statements
727 
WWUS46 KSEW 131916
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1216 PM PDT SUN MAR 13 2011

...A WINTER STORM WARNING IS IN EFFECT FROM THROUGH TUESDAY
EVENING FOR THE CASCADES AND OLYMPICS.

WAZ513-518-519-140500-
/O.CON.KSEW.WS.W.0006.000000T0000Z-110316T0600Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
1216 PM PDT SUN MAR 13 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY
FOR THE NORTH AND CENTRAL WASHINGTON CASCADES AND OLYMPICS...

A WINTER STORM WARNING FOR THE NORTH AND CENTRAL WASHINGTON
CASCADES AND OLYMPICS REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY.

* SOME AFFECTED LOCATIONS...THE HEAVIEST SNOW WILL PROBABLY 
  OCCUR AT MOUNT BAKER AND PARADISE AT MOUNT RAINIER. AS THE SNOW 
  LEVEL FALLS BELOW 4000 FEET TONIGHT OR MONDAY...HEAVY SNOW IS 
  ALSO LIKELY AT STEVENS PASS AND WHITE PASS. 

* ACCUMULATIONS...UP TO TEN INCHES OF NEW SNOW IS LIKELY ON THE 
  VOLCANOES TODAY...WITH UP TO ANOTHER TEN INCHES TONIGHT. YET 
  ANOTHER TEN INCHES OF SNOW IS LIKELY MONDAY...AS THE SNOW 
  LEVEL FALLS BELOW THE ELEVATION OF STEVENS PASS. SNOW WILL 
  CONTINUE INTO TUESDAY NIGHT. THE STORM TOTAL WILL BE PERHAPS 
  3 OR 4 FEET OF NEW SNOW AT HIGHER ELEVATIONS AND 1 OR 2 FEET 
  AT LOWER ELEVATIONS.

* TIMING...SNOW WILL DEVELOP TODAY AND CONTINUE...WITH BRIEF 
  BREAKS...THROUGH TUESDAY EVENING.

* MAIN IMPACTS...THE VOLCANOES WILL GET HEAVY SNOW AT FIRST 
  TODAY AND TONIGHT...THEN BOTH THE VOLCANOES AND THE PASSES 
  WILL GET HEAVY SNOW MONDAY AND TUESDAY. TRAVEL WILL LIKELY 
  BE DIFFICULT MOST OF THE TIME DURING THE WARNING PERIOD...
  AND DELAYS ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNINGS MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE
PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS AND PLAN
ACCORDINGLY.

&&

$$

WWW.WEATHER.GOV/SEATTLE
655 
WWUS46 KSEW 132241
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
341 PM PDT SUN MAR 13 2011

...A WINTER STORM WARNING IS IN EFFECT FROM THROUGH TUESDAY
EVENING FOR THE CASCADES AND OLYMPICS.

WAZ513-518-519-141130-
/O.CON.KSEW.WS.W.0006.000000T0000Z-110316T0600Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
341 PM PDT SUN MAR 13 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY
FOR THE NORTHERN AND CENTRAL WASHINGTON CASCADES AND OLYMPICS...

A WINTER STORM WARNING FOR THE NORTHERN AND CENTRAL WASHINGTON
CASCADES AND OLYMPICS REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY.

* SOME AFFECTED LOCATIONS...THE HEAVIEST SNOW WILL PROBABLY OCCUR
  AT MOUNT BAKER AND PARADISE AT MOUNT RAINIER. 

* ACCUMULATIONS...UP TO TEN INCHES OF NEW SNOW IS LIKELY ON THE
  VOLCANOES TONIGHT WITH THE HIGHEST AMOUNTS EXPECTED AT MOUNT
  BAKER. YET ANOTHER EIGHT INCHES OF SNOW IS LIKELY MONDAY...AS
  THE SNOW LEVEL FALLS BELOW THE ELEVATION OF STEVENS PASS. SNOW
  WILL CONTINUE INTO TUESDAY NIGHT. THE STORM TOTAL WILL BE
  PERHAPS 3 FEET OF NEW SNOW AT HIGHER ELEVATIONS AND 1 OR 2 FEET
  AT LOWER ELEVATIONS.

* TIMING...SNOW WILL CONTINUE...WITH BRIEF BREAKS...THROUGH
  TUESDAY EVENING.

* MAIN IMPACTS...THE VOLCANOES WILL GET HEAVY SNOW TONIGHT...THEN
  BOTH THE VOLCANOES AND THE PASSES WILL GET HEAVY SNOW MONDAY AND
  TUESDAY. TRAVEL WILL LIKELY BE DIFFICULT MOST OF THE TIME DURING
  THE WARNING PERIOD... AND DELAYS ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNINGS MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE
PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS AND PLAN
ACCORDINGLY.

&&

$$

WWW.WEATHER.GOV/SEATTLE
252 
WWUS46 KSEW 141102
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
402 AM PDT MON MAR 14 2011

...A WINTER STORM WARNING REMAINS IN EFFECT THROUGH TUESDAY
EVENING FOR THE CASCADES AND OLYMPICS.

WAZ513-518-519-142330-
/O.CON.KSEW.WS.W.0006.000000T0000Z-110316T0600Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
402 AM PDT MON MAR 14 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY
FOR THE NORTHERN AND CENTRAL WASHINGTON CASCADES AND OLYMPIC
MOUNTAINS...

A WINTER STORM WARNING FOR THE NORTHERN AND CENTRAL WASHINGTON
CASCADES AND OLYMPIC MOUNTAINS REMAINS IN EFFECT UNTIL 11 PM PDT
TUESDAY.

* SOME AFFECTED LOCATIONS...THE HEAVIEST SNOWFALL WILL OCCUR AT
  MOUNT BAKER AND PARADISE AT MOUNT RAINIER...DUE TO THEIR
  RELATIVELY HIGH ELEVATION AND FAVORABLE EXPOSURE IN THIS
  SITUATION. STEVENS PASS...WHITE PASS...AND HURRICANE RIDGE IN
  OLYMPIC NATIONAL PARK ARE ALSO LIKELY TO RECEIVE HEAVY SNOW AT
  TIMES. LESS ACCUMULATION IS EXPECTED AT SNOQUALMIE PASS...DUE
  MAINLY TO ITS RELATIVELY LOW ELEVATION.

* ACCUMULATIONS...ANOTHER 2 TO 3 FEET OF SNOW IS EXPECTED TO FALL
  AT MOUNT BAKER AND PARADISE TODAY THROUGH TUESDAY EVENING. AN
  ADDITIONAL 1 TO 2 FEET IS LIKELY AT STEVENS PASS...WHITE
  PASS...AND HURRICANE RIDGE. SNOQUALMIE PASS WILL PROBABLY
  RECEIVE LESS THAN A FOOT OF NEW SNOW. THE SNOW LEVEL WILL RANGE
  BETWEEN 2500 FEET AND 3500 FEET.

* TIMING...SNOW WILL CONTINUE...WITH BRIEF BREAKS...THROUGH 
  TUESDAY EVENING.

* MAIN IMPACTS...TRAVEL WILL BE DIFFICULT MOST OF THE TIME DURING
  THE WARNING PERIOD...ESPECIALLY ON THE HIGHER ELEVATION
  HIGHWAYS...AND DELAYS ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNINGS MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE
PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS AND PLAN
ACCORDINGLY.

&&

$$

MCDONNAL
WWW.WEATHER.GOV/SEATTLE
524 
WWUS46 KSEW 142224
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
324 PM PDT MON MAR 14 2011

...A WINTER STORM WARNING REMAINS IN EFFECT THROUGH TUESDAY
EVENING FOR THE CASCADES AND OLYMPICS.

WAZ513-518-519-151100-
/O.CON.KSEW.WS.W.0006.000000T0000Z-110316T0600Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
324 PM PDT MON MAR 14 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY
FOR THE OLYMPICS AND THE WEST SLOPES OF THE NORTH AND CENTRAL
WASHINGTON CASCADES...

A WINTER STORM WARNING FOR THE OLYMPICS AND THE WEST SLOPES OF THE
NORTH AND CENTRAL WASHINGTON CASCADES REMAINS IN EFFECT UNTIL 11
PM PDT TUESDAY.

* SOME AFFECTED LOCATIONS...THE HEAVIEST SNOWFALL WILL OCCUR AT 
  MOUNT BAKER AND PARADISE AT MOUNT RAINIER...DUE TO THEIR 
  RELATIVELY HIGH ELEVATION AND FAVORABLE EXPOSURE IN THIS 
  SITUATION. STEVENS PASS...WHITE PASS...AND HURRICANE RIDGE IN 
  OLYMPIC NATIONAL PARK ARE ALSO LIKELY TO RECEIVE HEAVY SNOW AT 
  TIMES. LESS ACCUMULATION IS EXPECTED AT SNOQUALMIE PASS...DUE 
  MAINLY TO ITS RELATIVELY LOW ELEVATION. 

* ACCUMULATIONS...ANOTHER 2 TO 3 FEET OF SNOW IS EXPECTED TO FALL
  AT MOUNT BAKER AND PARADISE THROUGH TUESDAY EVENING. AN
  ADDITIONAL 1 TO 2 FEET IS LIKELY AT STEVENS PASS...WHITE PASS...
  AND HURRICANE RIDGE. SNOQUALMIE PASS WILL PROBABLY RECEIVE LESS
  THAN A FOOT OF NEW SNOW. THE SNOW LEVEL WILL RANGE BETWEEN 2500
  FEET AND 3500 FEET TONIGHT AND TUESDAY...THEN LOWER TO 2000 TO
  3000 FEET TUESDAY NIGHT.

* TIMING...SNOW WILL CONTINUE...WITH BRIEF BREAKS...THROUGH 
  TUESDAY EVENING.

* MAIN IMPACTS...TRAVEL WILL BE DIFFICULT MOST OF THE TIME 
  DURING THE WARNING PERIOD...ESPECIALLY ON THE HIGHER 
  ELEVATION HIGHWAYS...AND DELAYS ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNINGS MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE
PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS AND PLAN
ACCORDINGLY.

&&

$$

WWW.WEATHER.GOV/SEATTLE
162 
WWUS46 KSEW 151112
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
412 AM PDT TUE MAR 15 2011

...A WINTER STORM WARNING REMAINS IN EFFECT THROUGH THIS EVENING
FOR THE CASCADES AND OLYMPICS.

WAZ513-518-519-152330-
/O.CON.KSEW.WS.W.0006.000000T0000Z-110316T0600Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
412 AM PDT TUE MAR 15 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR THE THE OLYMPICS AND THE WEST SLOPES OF THE NORTH AND
CENTRAL WASHINGTON CASCADES...

A WINTER STORM WARNING FOR THE THE OLYMPICS AND THE WEST SLOPES
OF THE NORTH AND CENTRAL WASHINGTON CASCADES REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING.

* SOME AFFECTED LOCATIONS...THE HEAVIEST SNOWFALL WILL OCCUR AT 
  MOUNT BAKER AND PARADISE AT MOUNT RAINIER...DUE TO THEIR 
  RELATIVELY HIGH ELEVATION AND FAVORABLE EXPOSURE IN THIS 
  SITUATION. STEVENS PASS...WHITE PASS...AND HURRICANE RIDGE IN 
  OLYMPIC NATIONAL PARK ARE ALSO LIKELY TO RECEIVE HEAVY SNOW AT 
  TIMES. LESS ACCUMULATION IS EXPECTED AT SNOQUALMIE PASS...DUE 
  MAINLY TO ITS RELATIVELY LOW ELEVATION. 

* ACCUMULATIONS...ANOTHER 6 TO 12 INCHES OF SNOW IS EXPECTED AT
  MOUNT BAKER AND PARADISE THROUGH THIS EVENING. AN ADDITIONAL 4
  TO 8 INCHES IS LIKELY AT STEVENS PASS...WHITE PASS...AND
  HURRICANE RIDGE. SNOQUALMIE PASS WILL PROBABLY RECEIVE LESS THAN
  3 INCHES OF NEW SNOW. THE SNOW LEVEL WILL BE AROUND 3000 FEET.

* TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING...THEN TAPER
  OFF LATER TONIGHT AND WEDNESDAY.

* MAIN IMPACTS...TRAVEL WILL BE DIFFICULT MOST OF THE TIME DURING
  THE WARNING PERIOD...ESPECIALLY ON THE HIGHER ELEVATION
  HIGHWAYS. DELAYS ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNINGS MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE
PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS AND PLAN
ACCORDINGLY.

&&

$$

MCDONNAL
WWW.WEATHER.GOV/SEATTLE
661 
WWUS46 KSEW 151724
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1024 AM PDT TUE MAR 15 2011

WAZ513-518-519-160130-
/O.CON.KSEW.WS.W.0006.000000T0000Z-110316T0600Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
1024 AM PDT TUE MAR 15 2011

...WINTER STORM WARNING REMAINS IN EFFECT FOR THE OLYMPICS AND
CASCADES ABOVE 3000 FEET UNTIL 11 PM PDT THIS EVENING...

A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 11 PM
TONIGHT.

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE...MOUNT BAKER...AND
  PARADISE.

* ACCUMULATIONS...ANOTHER 6 TO 12 INCHES OF SNOW IS LIKELY BY LATE
  TONIGHT. MOUNT BAKER HAS PICKED UP 10 INCHES OF NEW SNOW IN THE
  PAST 24 HOURS.

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE HIGHER CASCADE PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOWFALL
IS OCCURRING OR IMMINENT. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE
TRAVEL HAZARDOUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP
FLASHLIGHTS...FOOD...WATER...AND BLANKETS IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

&&

$$

WWW.WEATHER.GOV/SEATTLE
130 
WWUS46 KSEW 152219
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
319 PM PDT TUE MAR 15 2011

WAZ513-152330-
/O.CAN.KSEW.WS.W.0006.000000T0000Z-110316T0600Z/
OLYMPICS-
319 PM PDT TUE MAR 15 2011

...WINTER STORM WARNING IS CANCELLED FOR THE OLYMPICS...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER
STORM WARNING.

EXPECT SHOWERS TO CONTINUE THROUGH TONIGHT BUT AMOUNTS ARE NOT
EXPECTED TO BE SIGNIFICANT. ADDITIONAL SNOWFALL AMOUNTS WILL
MAINLY BE IN THE 3 TO 6 INCH RANGE.

$$

WAZ518-519-160600-
/O.CON.KSEW.WS.W.0006.000000T0000Z-110316T0600Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
319 PM PDT TUE MAR 15 2011

...WINTER STORM WARNING REMAINS IN EFFECT FOR THE NORTH AND CENTRAL
CASCADES ABOVE 3000 FEET UNTIL 11 PM PDT THIS EVENING...

A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 11 PM PDT
THIS EVENING.

* SOME AFFECTED LOCATIONS...MOUNT BAKER AND PARADISE.

* ACCUMULATIONS...6 TO 11 INCHES OF NEW SNOW IS LIKELY BY LATE
  TONIGHT ABOVE THE 3000 FOOT LEVEL.

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE HIGHER CASCADE
  PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER WEATHER CONDITIONS.
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELLING.

FOR THE LATEST ROAD CONDITIONS...CALL 511 OR 800-695-ROAD...OR
VISIT THE WASHINGTON STATE DEPARTMENT OF TRANSPORTATION WEB SITE
AT WWW.WSDOT.WA.GOV.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Mar 13, 3:00 AM PDT, 1 hour 25 minutes earlier.

Area forecast discussion, Mar 13, 3:00 AM PDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PDT SUN MAR 13 2011

.SYNOPSIS...A VIGOROUS PACIFIC FRONTAL SYSTEM WILL MOVE THROUGH
WESTERN WASHINGTON TODAY THROUGH MONDAY MORNING...BRINGING WINDY
CONDITIONS AND MORE RAIN AND MOUNTAIN SNOW. ANOTHER SYSTEM WILL
FOLLOW CLOSELY ON ITS HEELS...AFFECTING THE AREA MONDAY NIGHT
THROUGH TUESDAY NIGHT. A COOL SHOWERY PATTERN WILL PREVAIL WEDNESDAY
THROUGH FRIDAY...BUT IT WILL BE A RELATIVE BREAK IN THE ACTION.

&&

.SHORT TERM...A LARGE VIGOROUS PACIFIC FRONTAL SYSTEM IS POISED OVER
THE OFFSHORE WATERS EARLY THIS MORNING. IN THE MEANTIME WESTERN
WASHINGTON IS MOSTLY CLOUDY BUT GENERALLY FREE OF PRECIPITATION...
WITH PATCHY FOG OVER THE SOUTH PUGET SOUND REGION AND IN THE
SOUTHWEST INTERIOR. TEMPERATURES AT 2 AM RANGED FROM THE MID 30S TO
THE MID 40S.

THE SYSTEM JUST OFFSHORE IS ASSOCIATED WITH A DEEP VERTICALLY
STACKED LOW NEAR 46N/140W. THE WARM FRONT...WHICH CURRENTLY EXTENDS
FROM THE WASHINGTON OFFSHORE WATERS EAST-SOUTHEAST TO THE OREGON
COAST...WILL LIFT NORTHWARD ACROSS THE FORECAST AREA THIS MORNING
THROUGH EARLY AFTERNOON. THE COLD FRONT...WHICH WILL PROBABLY BE IN
THE PROCESS OF OCCLUDING...WILL THEN SWEEP ACROSS WESTERN WASHINGTON
FROM THE WEST LATE THIS AFTERNOON AND THIS EVENING. FINALLY A FAIRLY
STRONG POST-FRONTAL TROUGH -- OR IT MIGHT DEVELOP INTO A BENT BACK
OCCLUSION -- WILL MOVE QUICKLY THROUGH LATE TONIGHT.

THIS SYSTEM WILL BRING WIND -- ESPECIALLY AT THE COAST AND IN THE
NORTHWEST INTERIOR...RAIN -- HEAVY AT TIMES TODAY OVER THE COAST AND
OLYMPIC MOUNTAINS...AND MOUNTAIN SNOW.

IT LOOKS LIKE ONLY THE COASTAL ZONES FACE A THREAT OF HIGH WIND...BY
DEFINITION SUSTAINED WINDS 40 MPH OR GUSTS 60 MPH. THE FIRST THREAT
WILL BE WITH THE LANDFALL OF THE COLD OR OCCLUDED FRONT THIS
AFTERNOON...WHICH WILL BE ACCOMPANIED BY A SOMEWHAT NEGATIVELY
TILTED 120 KT JET. ANOTHER THREAT WILL COME WITH THE PASSAGE OF THE
POST-FRONTAL TROUGH OR BENT BACK OCCLUSION LATE TONIGHT. EACH OF
THESE THREATS LOOKS RELATIVELY MARGINAL...BUT I WILL GO WITH A
LOW-END HIGH WIND WARNING FOR THIS AFTERNOON THROUGH TONIGHT. THE
NORTHWEST INTERIOR WILL LIKELY HAVE WIND ADVISORY WINDS...AND THE
REMAINDER OF THE LOWLANDS WILL HAVE MORE GENERALLY WINDY CONDITIONS.

THERE WILL BE LOTS OF PRECIPITATION TODAY THROUGH MONDAY...WITH THE
HEAVIEST OCCURRING THROUGH THIS EVENING AS THE WARM AND COLD FRONTS
MOVE THROUGH. THE OLYMPIC MOUNTAINS WILL GENERALLY RECEIVE 2 TO 6
INCHES DURING THE 36 HOUR PERIOD...WITH 1 TO 3 INCHES OVER THE
CASCADES. FOR THE LOWLANDS THE COAST WILL GET 1 TO 3 INCHES OF
RAIN...AND 0.5 INCH TO 2 INCHES OVER THE INTERIOR LOWLANDS. THE
RAINFALL ALONG THE SOUTH SLOPES OF THE OLYMPICS WILL PROBABLY BE
SUFFICIENT TO DRIVE THE SKOKOMISH RIVER ABOVE FLOOD STAGE...WHICH IS
DISCUSSED FURTHER IN THE HYDROLOGY SECTION BELOW.

HEAVY SNOW...BY DEFINITION 12 INCHES IN 12 HOURS OR 18 INCHES IN 24
HOURS...IS A GOOD BET FOR THE HIGHER SPOTS IN THE CASCADES AND THE
OLYMPICS. THE HEAVY SNOW THREAT IS MAINLY FOR THE HIGHER SPOTS
EXPOSED TO SOUTHERLY OR SOUTHWEST FLOW...AND THAT MEANS PRIMARILY MT
BAKER AND PARADISE AT MT RAINIER. PRECIPITATION WILL BE LESS AT
STEVENS PASS AND SNOQUALMIE PASS...AND THE SNOW LEVEL IN THE
CASCADES WILL BE IN THE 3500 TO 4500 FT RANGE TODAY AS THE HEAVIEST
PRECIPITATION OCCURS. A WINTER STORM WATCH IS ALREADY IN EFFECT...
AND IT WILL BE UPGRADED TO A WARNING WITH THE MORNING PACKAGE.

ANOTHER FAIRLY VIGOROUS FRONTAL SYSTEM WILL FOLLOW RIGHT ON THE
HEELS OF THIS FIRST ONE...BRINGING MORE RAIN AND WIND AND MOUNTAIN
SNOW MONDAY NIGHT THROUGH TUESDAY NIGHT. WITHOUT TOO MUCH CONCERN
FOR THE DETAILS AT THIS POINT...IT WILL LIKE PRESENT ONLY A MARGINAL
THREAT OF HIGH WINDS FOR THE COASTAL ZONES. THE SNOW LEVEL WILL BE
IN THE 3000 TO 4000 FT RANGE AS THE SYSTEM MOVES THROUGH...SO MORE
SNOW WILL PILE UP IN THE MOUNTAINS BUT AGAIN MAINLY AT THE HIGHER
ELEVATIONS.  MCDONNAL

.LONG TERM...MODELS AGREE THAT THE MONDAY NIGHT THROUGH TUESDAY
NIGHT FRONTAL SYSTEM WILL BE THE LAST ONE FOR AT LEAST A COUPLE DAYS
AND POSSIBLY LONGER. ON WEDNESDAY WESTERN WASHINGTON WILL BE IN A
RATHER COOL SHOWERY POST-FRONTAL PATTERN...AND THAT WILL CONTINUE
INTO THURSDAY AS SHOWERS DECREASE AND FLOW ALOFT WEAKENS. THE TREND
IN THE MODELS OVER RECENT RUNS IS TO DIRECT THE NEXT FRONTAL SYSTEM
INLAND TO OUR SOUTH ON FRIDAY.  MCDONNAL

&&

.HYDROLOGY...AS MENTIONED ABOVE THE FRONTAL SYSTEM MOVING THROUGH
WESTERN WASHINGTON TODAY THROUGH MONDAY WILL BRING 2 TO 6 INCHES OF
PRECIPITATION TO THE OLYMPICS...WITH THE SNOW LEVEL 3500 TO 4500 FT
WHEN THE HEAVIEST AMOUNTS OCCUR. OUR QPF HAS MEAN AREAL
PRECIPITATION OF 3.6 INCHES OVER THE SKOKOMISH BASIN...AND MOST OF
THAT WILL BE RAIN RATHER THAN SNOW.

THE LATEST NWRFC GUIDANCE SHOWS THE SKOKOMISH FLOODING BY LATE
TONIGHT. ANOTHER STRONG FRONTAL SYSTEM...WHICH WILL PROBABLY BE JUST
A LITTLE COOLER AND LESS WET... WILL MOVE THROUGH MONDAY NIGHT
THROUGH TUESDAY NIGHT AND DRIVE THE RIVER HIGHER. FOR NOW THE FLOOD
WATCH WILL REMAIN A WATCH...AS THE ONSET OF THE EVENT APPEARS TO BE
MORE THAN 12 HOURS AWAY.

RIGHT NOW IT LOOKS LIKE ONLY THE EXCEPTIONALLY FLOOD-PRONE SKOKOMISH
RIVER WILL FLOOD. FLOODING LOOKS UNLIKELY ON ANY OTHER RIVER IN OUR
FORECAST AREA...BUT SOME COULD BE CLOSE AND WILL BEAR WATCHING.
MAINLY THAT INCLUDES THE CHEHALIS AND SKOOKUMCHUCK RIVERS...WHICH
EXPERIENCED MINOR FLOODING LAST FRIDAY ON THEIR MOST FLOOD-PRONE
REACHES.

THE GREEN RIVER IS NOT EXPECTED TO FACE A FLOOD THREAT IN THE NEXT
TEN DAYS.  MCDONNAL

&&

.AVIATION...A STRONG WARM FRONT OVER CENTRAL OREGON AND A STRONG
COLD FRONT IN THE OFFSHORE WATERS WILL OCCLUDE AS THEY MOVE THROUGH
WESTERN WASHINGTON THIS EVENING. WARM ADVECTION PRECIPITATION HAS
BEGUN ON THE CENTRAL WASHINGTON COAST AND WILL SPREAD NE THROUGH THE
AREA EARLY THIS MORNING. LOW LEVEL PRES GRADIENTS ARE EASTERLY TO
NORTHEASTERLY...SO EXPECT CIGS AND VISIBILITIES TO REMAIN RATHER
GOOD NEAR THE CASCADES AND EAST OF PUGET SOUND. THERE WILL LIKELY BE
DISTINCT RAIN SHADOWING FROM AROUND BELLINGHAM SW THROUGH THE SAN
JUANS TO THE AREA AROUND THE EASTERN STRAIT OF JUAN DE FUCA AS
INCREASING SOUTH TO SOUTHWEST FLOW INTERACTS WITH THE OLYMPICS.
THIS AREA WILL SEE SURFACE WINDS INCREASE TO 25-35 KT DURING THE
MORNING HOURS. THE COAST AND THE SOUTH SLOPES OF THE OLYMPICS WILL
SEE PERIODS OF HEAVY RAINFALL LATER THIS MORNING RESULTING IN MVFR
TO IFR VIS AND CIGS...THAT WILL CONTINUE IN THROUGH TONIGHT. AREAS
OF LOW LEVEL WIND SHEAR WITH SURFACE WINDS E-SE 8-15 KT AS S WIND
35KT AT 020 WILL DEVELOP OVER THE INTERIOR FROM ABOUT EVERETT
SOUTHWARD AT 15Z THIS MORNING AND WILL CONTINUE THROUGH ABOUT 03Z
THIS EVENING.

KSEA...STEADY LIGHT RAIN WITH CIGS REMAINING 040-050 WILL DEVELOP
RAPIDLY AROUND 12Z AND CONTINUE MUCH OF THE DAY SUN. SURFACE WINDS E
5-8 KT WITH S WIND 35 KT AT 020 WILL GIVE LOW LEVEL WIND SHEAR AT
TIMES THROUGH 03Z MON. WINDS AT 050-100 WILL INCREASE TO 50-65 KT
15Z THIS MORNING AND CONTINUE THROUGH THIS EVENING. ALBRECHT

&&

.MARINE...GALES ARE RAPIDLY DEVELOPING ON THE COAST AND WILL SPREAD
THROUGH MOST WATERS EXCEPT PUGET SOUND AND HOOD CANAL BY MIDDAY. THE
CULPRIT IS A STRONG INCOMING FRONTAL SYSTEM THAT IS ASSOCIATED WITH
A 975 MB STORM CENTER NEAR 46N 141W.

DESPITE THE FRONTAL PASSAGE THIS EVENING...THE VERY WINDY PERIOD
WILL CONTINUE BEHIND THE FRONT LATE TONIGHT INTO MONDAY AS A
STRONG BENT BACK OCCLUSION ROTATING AROUND THE OFFSHORE STORM SYSTEM
MOVES THROUGH THE WATERS. AFTER A SHORT LULL LATER MON OR MON NIGHT
THAT WILL BE FOLLOWED BY ANOTHER STRONG FRONT THAT WILL MOVE THROUGH
THE WATERS TUE. THIS NEXT STRONG FRONT WILL ALSO GIVE A ROUND OF
GALES TO ALL WATERS EXCEPT PUGET SOUND AND HOOD CANAL.

THE COMBINATION OF STRONG WINDS SUN INTO SUN NIGHT AND A LARGE SWELL
TRAIN DEVELOPING SOUTH OF THE OFFSHORE STORM SYSTEM WILL RESULT IN
HIGH SEAS IN THE COASTAL WATERS. LATER TODAY COMBINED SEAS WILL
BUILD TO 20 FT...AND MAY APPROACH 30 FT LATER TONIGHT INTO MON.
ALBRECHT

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...AVALANCHE WATCH FOR THIS AFTERNOON AND EVENING FOR THE NORTHERN
       WASHINGTON CASCADES...OLYMPICS...AND MT HOOD AREA.
    .WINTER STORM WARNING FOR THE CASCADES AND OLYMPICS THROUGH
       TUESDAY EVENING.
    .HIGH WIND WARNING FOR THE COASTAL ZONES THIS AFTERNOON AND
       TONIGHT.
    .WIND ADVISORY FOR THE NORTHWEST INTERIOR THIS AFTERNOON AND
       TONIGHT.
    .FLOOD WATCH FOR MASON COUNTY.

PZ...GALE WARNING COAST...STRAIT OF JUAN DE FUCA...NORTHERN
       INLAND WATERS...ADMIRALTY INLET.
    .SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL.
    .SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS.

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 3:01 AM PDTSmall Craft AdvisorySEW6 days
Mar 13, 4:25 AM PDTHigh Wind WarningSEW24 hr
Mar 13, 4:25 AM PDTWind AdvisorySEWSan Juan26 hr
Mar 13, 9:02 AM PDTGale WatchSEW30 hr
Mar 13, 1:25 PM PDTHigh Surf AdvisorySEW31 hr
Mar 13, 4:30 PM PDTRiver Flood WarningSEWMason4 days

Nearby

Winter Storm Warnings in Washington, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.